Alert archive / Tennessee / Severe Thunderstorm Warnings in 1999
Severe Thunderstorm Warning 49, NWS Nashville, TN
NWS Nashville, TN issued this severe thunderstorm warning at Feb 9, 1999, 3:06 PM CST for Maury County, Tennessee. It was in force for 49 min. 1 report came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- Feb 9, 1999, 3:06 PM CST (21:06 UTC)
- Expired
- Feb 9, 1999, 3:55 PM CST
- In force
- 49 min
- Issued by
- NWS Nashville, TN
- Area
- Whole counties
County Maury County, TN
The radar
The Nashville radar (KOHX), 84 km from the middle of the area, began a volume at 21:05 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Feb 9, 3:15 PM CST | Hail 1 | Columbia, TN | Sheriff's office reported quarter size hail. |
NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 12:00Z, 9.1 hours before the alert went out and 71 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 161 J/kg
- Mixed-layer CIN
- -122 J/kg
- Mixed-layer LCL
- 725 m above ground
- 0-6 km bulk shear
- 40 kt
- 0-1 km storm-relative helicity
- 219 m²/s²
- 0-3 km storm-relative helicity
- 187 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
999 WUUS54 KOHX 092107 RRA SVRBNA TNC119-092155- BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE NASHVILLE TN 306 PM CST TUE FEB 9 1999 THE NATIONAL WEATHER SERVICE IN NASHVILLE HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... MAURY COUNTY IN MIDDLE TENNESSEE * UNTIL 355 PM CST * AT 304 PM CST... NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM 3 MILES NORTHWEST OF COLUMBIA... MOVING SOUTHEAST AT 25 MPH. * SEVERE THUNDERSTORM WILL BE NEAR... MCCAINS AT 315 PM CST GLENDALE AT 325 PM CST CULLEOKA AT 330 PM CST POTTSVILLE AT 335 PM CST DAMAGING WINDS AND LARGE HAIL ARE LIKELY. GO INSIDE A STURDY BUILDING AND STAY AWAY FROM WINDOWS &
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Nashville, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at Feb 9, 1:30 PM CST, 1 hour 36 minutes earlier.
Area forecast discussion, Feb 9, 1:30 PM CST, 1 hour 36 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NASHVILLE TN 130 PM CST TUE FEB 9 1999 AVN/ETA COMG INTO LN WITH WHAT NGM HAS BEEN ADVERTISING LAST FEW RUNS AND ARE IN VRY GUD AGREEMNT THRU PD. BASD ON CURRNT SFC AND 12Z UPR AIR DATA...NGM SEEMS TO BE DOING GUD JOB. WK CDFNT CURRNTLY BNA VCNTY TO NR MKL WL SAG FURTHR SWRD RMNDR OF TDY REACHG NR CHA-HSV LN BY 12Z. WK H5 S/W WL PUSH WL PUSH S-E OF AREA LATE TDY AS WELL. FRLY STRNG SFC HI MOV N OF AREA WL PUSH BNDRY FURTHR S WED LEAVG FA IN MORE STBL/DRIER REGIME. COUPLD WITH WK MD/UPR LVL RDGG... BLV FA WL SEE LTL IF ANY PCPN ON WED AS BNDRY TO S WASHS AWAY AND PLAINS SYSTM GETS CRANKD UP. ATTM...PLAN TO LEAVE POPS OUT OF FCST TNGT NRN ZNS...AND FA-WIDE WED. PLAINS SYSTM WL TAKE TM TO DVLP AND WL ADVNCE VRY SLOLY EWRD. FA WL LKLY RMN IN UNFAVRBL AREA FOR PRECIP DVLPMNT WED NGT AS WELL WITH UPR RDG NOT PULLG OUT TIL AFTER 12Z THU. DEEP MSTR WL RMN IN VCNTY OF FNT WHICH SHUD REACH MS RVR BY 00Z FRI. XPCT FA WL BECM MORE FAVRBL FOR CNVECTN THU AFTN AND NGT. WUD ANTICIPATE INTRODUCING CHC POPS BACK INTO FCST FOR THU ATTM. BLV SKIES WL BE MSTLY CLDY ACRS PLATEAU THU BUT XPCT TO SEE SVRL BREAKS ELSEWHERE AS TEMPS WRM INTO 70S AND AMS TAKES ON MORE TROPICL-LK TENDENCIES. FAN/MOS TEMP VRY CLOSE...TOOK BLEND. 07
The office that day
Everything else NWS Nashville, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 9, 4:18 PM CST | Severe Thunderstorm Warning | OHX | Maury, Williamson | 47 min |
Nearby
Severe Thunderstorm Warnings in Tennessee, 1999Every severe thunderstorm warning in 1999
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.